Plasma High-Density Lipoprotein Cholesterol in Epileptics Treated with Various AnticonvulsantsLuoma P.V. · Myllylä V.V. · Sotaniemi E.A. · Lehtinen I.A. · Hokkanen E.J.
Clinical Research Unit, Departments of Medicine and Neurology, University of Oulu, and the Deaconess Institute of Oulu, Oulu
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Plasma high-density lipoprotein (HDL) cholesterol in 97 epileptics on long-term anticonvulsant therapy was investigated. Therapy with phenytoin alone or in combination with carbamazepine or phenobarbital was associated with elevated plasma HDL cholesterol levels as compared with controls. HDL cholesterol in patients treated with carbamazepine did not diverge from control values. Patients treated with phenytoin and phenobarbital in combination showed higher HDL cholesterol levels than those treated with phenytoin alone. There was an inverse correlation between the HDL cholesterol and serum triglyceride levels. The results demonstrate that high plasma HDL cholesterol might be associated with therapy involving some anticonvulsants known to be potent enzyme inducers. This suggests that the elevation of HDL cholesterol during therapy is probably related to the drug-caused enzyme induction phenomenon.
© 1980 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.